Some medical researchers recently took a look at reports submitted to FDA Adverse Event Reporting System (FAERS) from 2006 to 2015 for the purpose of reviewing the dipeptidyl peptidase-4 (DPP-4) inhibitor class of diabetes drugs side effects.
An article which presented their findings, “Cardiovascular safety signals with dipeptidyl peptidase‐4 inhibitors: A disproportionality analysis among high‐risk patients”, was published in April 2018 by the Pharmacoepidemiology & Drug Safety medical journal.
From the Abstract for this article, here are two excerpts:
- Postmarketing surveillance of DPP‐4i through FAERS suggest increased reporting of [major adverse cardiac events (MACE)], supporting the current FDA warning of heart failure risk. This suggests the need for additional longitudinal, observational research into the association of [dipeptidyl peptidase‐4 inhibitors (DPP‐4i)] and other [major adverse cardiac events (MACE)].
- In the cardiovascular subset, there was an [signal of disproportional reporting (SDR)] for heart failure with linagliptin [e.g., Tradjenta (linagliptin), Jentadueto (linagliptin / metformin HCl), and Glyxambi (linagliptin and empagliflozin)] and saxagliptin [e.g., Onglyza (saxagliptin), Kombiglyze XR (saxagliptin and metformin), and Qtern (saxagliptin and dapagliflozin)], myocardial infarction with alogliptin [e.g., Nesina (alogliptin), Kazano (alogliptin and metformin), and Oseni (alogliptin and pioglitazone)], and cerebral infarction with sitagliptin [e.g., Januvia (sitagliptin), Janumet (sitagliptin / metformin HCl), Juvisync (sitagliptin), and Steglujan (sitagliptin and ertugliflozin].
We will continue to monitor the safety profile for all the DPP-4 diabetes drugs and watch for future possible FDA regulatory actions, such as drug label changes with stronger warnings about heart attacks and/or strokes.[View article at original source]